MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through (b)(6) and medical records that a patient with a 23mm 11060a aortic valved conduit developed thrombus on pod #1.The patient expired on pod #5.Per medical records: the patient presented approximately two (2) years and five (5) month post tavr valve with an acute chf exacerbation and had severe recurrent aortic valve regurgitation, and aortic stenosis.A preoperative cath showed severe pulmonary htn with pressures 95/35mmhg and native mv stenosis.Prior to heart surgery the patient underwent id workup, dental extractions and renal failure requiring dialysis.The 21mm 3300tfx and non-edwards tavr valve were removed, and the patient underwent ascending and aortic root replacement with a 23mm 11060a aortic valved conduit with reimplantation of the coronaries and cabg x2.It is noted there was severe prosthetic leaflet degeneration/destruction, possibly suggestive of prior sub endocarditis.It is noted due to the long duration of cpb, the patient was left on central va ecmo with an open chest.On pod # 1 the patient returned to or in need of washout, the tee showed significant thrombus attached to the valve and obstructing the lvot and at risk of embolization.The thrombus was organized in appearance, and loosely attached to the ventricular side of the aortic valve.The thrombus was easily removed and sent for pathology.A post op tee confirmed the removal of the thrombus.The patient was transferred to cvicu on va ecmo.It was learned the patient expired on pod #5.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Thrombosis is a well-recognized complication of prosthetic devices.Device thrombosis is the formation of blood clots forming on the device/graft.These clots could significantly impact the function of the valve resulting in harm.There may be cases of incidental finding by imaging (echocardiography and/or ct scan) of subclinical leaflet thrombosis (halt) where the patient will benefit from a close follow-up and may be treated with oral anticoagulant.The most likely cause is patient factors.

Brand Name
EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key17394202
Report Number2015691-2023-14838
Device Sequence Number5955241
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)250830
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model Number11060A23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale